MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR
Catalog Number 07797826160
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation of questionable inr results for one patient tested on two coaguchek xs meters compared to an unknown laboratory methodology.On (b)(6) 2021 and at 10:26, the patient's inr result with coaguchek xs meter serial number (b)(4) and test strip lot 53224317 was 8.0 inr.Within four hours, the patient's laboratory result was 4.8 inr.The patient withheld coumadin based on the 4.8 inr result.On (b)(6) 2021, the patient's inr result with an unknown coaguchek meter and an unknown test strip lot was 8.0 inr.Within four hours, the patient's laboratory result was 5.2 inr.The patient's therapeutic range was 2.0-3.0 inr.The patient's testing frequency was reported "as needed.".
 
Additional Manufacturer Narrative
The strips were requested for investigation.Replacement product was sent.The product has not been received at this time and is not expected to be returned.If the product is returned in the future, a follow-up report will be submitted.On a regular basis, coaguchek strips of lots currently valid in the market are tested as part of routine retention testing and results have passed the internal inspection.The patient was taking antibiotics.Per product labeling, when other medications, like antibiotics, are taken simultaneously it can lead to either an increase or a decrease in prothrombin time (inr).Product labeling states: "the coaguchek system uses human recombinant thromboplastin.Therefore, the comparability to other human recombinant thromboplastins is best, whereas deviations can occur when compared to methods using other thromboplastins.However, those deviations between thromboplastins of different origin (e.G., rabbit based) are not specific to coaguchek products.Similar differences can be observed when a human recombinant thromboplastin-based laboratory method is compared to other laboratory methods.".
 
Additional Manufacturer Narrative
The strips were provided for investigation where they were tested using a retention meter and retention controls.Testing results (qc range = 2.4 - 3.6 inr): qc 1: 2.9 inr.Qc 2: 2.9 inr.Qc 3: 2.9 inr.The obtained qc values were in the allowed range of the used combination strip lot - qc lot.All measurements were without error messages.Medwatch fields d9 and h3 were updated.

Brand Name
COAGUCHEK ® XS SYSTEM
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13094736
Report Number1823260-2021-03890
Device Sequence Number4054667
Product Code GJS
UDI-Device Identifier04015630946471
UDI-Public04015630946471
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number07797826160
Device Lot Number53224317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CEFTRIAXONE; COLACE; COUMADIN; HYDROCODONE; LASIX; METOPROLOL; MIRALAX; PANTOPRAZOLE; POTASSIUM CHLORIDE; TYLENOL
Patient Age71 YR
Patient SexFemale